Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Symmetric stable processes in parabola-shaped regions

Authors: Rodrigo Bañuelos and Krzysztof Bogdan
Journal: Proc. Amer. Math. Soc. 133 (2005), 3581-3587
MSC (2000): Primary 31B05, 60J45
Published electronically: June 8, 2005
MathSciNet review: 2163593
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We identify the critical exponent of integrability of the first exit time of the rotation invariant stable Lévy process from a parabola-shaped region.

References [Enhancements On Off] (What's this?)

  • 1. R. Bañuelos and K. Bogdan, Symmetric stable processes in cones, Potential Analysis, 21 (2004), 263-288. MR 2075671
  • 2. R. Bañuelos and T. Carroll, Sharp Integrability for Brownian Motion in Parabola-shaped Regions (2003), J. Funct. Anal. 218 (2005), 219-253. MR 2101220.
  • 3. R. Bañuelos, R. D. DeBlassie and R. Smits, The first exit time of planar Brownian motion from the interior of a parabola, Ann. Prob. 29 (2001), 882-901. MR 1849181 (2002h:60165)
  • 4. R. Bañuelos and R. Smits, Brownian motion in cones, Prob. Th. Rel. Fields, 108 (1997), 299-319. MR 1465162 (98k:60065)
  • 5. M. van den Berg, Subexponential behavior of the Dirichlet heat kernel, J. Funct. Anal. 198 (2003), 28-42. MR 1962352 (2003m:60211)
  • 6. R. M. Blumenthal, R. K. Getoor and D.B. Ray, On the distribution of first hits for the symmetric stable process, Trans. Amer. Math. Soc. 99 (1961), 540-554. MR 0126885 (23:A4179)
  • 7. K. Bogdan and T. Jakubowski, Problème de Dirichlet pour les fonctions $\alpha$-harmoniques sur les domaines coniques (2004), preprint.
  • 8. K. Bogdan and T. Zak, On Kelvin transformation, to appear in J. Theoretical Probability.
  • 9. K. Burdzy and T. Kulczycki, Stable processes have thorns, Ann. Probab. 31 (2003), 170-194. MR 1959790 (2003k:60079)
  • 10. D. L. Burkholder, Exit times of Brownian motion, harmonic majorization, and Hardy spaces, Advances in Math. 26(2) (1977), 182-205. MR 0474525 (57:14163)
  • 11. R. D. DeBlassie and R. Smits. Brownian motion in twisted domains, Transactions of the American Mathematical Society 357 (2005), 1245-1274. MR 2110439
  • 12. R. DeBlassie, The first exit time of a two-dimensional symmetric stable process from a wedge, Ann. Prob. 18 (1990), 1034-1070. MR 1062058 (91j:60078)
  • 13. T. Kulczycki, Exit time and Green function of cone for symmetric stable processes, Probab. Math. Statist. 19(2) (1999), 337-374. MR 1750907 (2001f:60077)
  • 14. W. Li, The first exit time of Brownian motion from unbounded convex domains, Annals of Probability 31 (2003), 1078-1096. MR 1964959 (2004c:60126)
  • 15. M. Lifshitz and Z. Shi, The first exit time of Brownian motion from parabolic domain, Bernoulli 8(6) (2002), 745-767. MR 1963660 (2004d:60213)
  • 16. P. J. Méndez-Hernández, Exit times from cones in $\mathbb{R} ^n$ of symmetric stable processes Illinois J. Math. 46 (2002), 155-163. MR 1936081 (2003i:60070)
  • 17. K.-I. Sato, Lévy Processes and Infinitely Divisible Distributions, University Press Springer-Verlag, Cambridge, 1999. MR 1739520 (2003b:60064)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 31B05, 60J45

Retrieve articles in all journals with MSC (2000): 31B05, 60J45

Additional Information

Rodrigo Bañuelos
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907-1395

Krzysztof Bogdan
Affiliation: Institute of Mathematics, Polish Academy of Sciences, Poland – and – Institute of Mathematics, Wrocław University of Technology, 50-370 Wrocław, Poland

Keywords: Symmetric stable process, parabola, exit time, harmonic measure
Received by editor(s): June 14, 2004
Received by editor(s) in revised form: July 14, 2004
Published electronically: June 8, 2005
Additional Notes: The first author was supported in part by NSF grant # 9700585-DMS
The second author was supported in part by KBN (2P03A 041 22) and by RTN (HPRN-CT-2001-00273-HARP)
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society